Compact homogeneous universes

Tatsuhiko Koike, Masayuki Tanimoto, Akio Hosoya

Research output: Contribution to journalArticlepeer-review

36 Citations (Scopus)


A thorough classification of the topologies of compact homogeneous universes is given except for the hyperbolic spaces, and their global degrees of freedom are completely worked out. To obtain compact universes, spatial points are identified by discrete subgroups of the isometry group of the generalized Thurston geometries, which are related to the Bianchi and the Kantowski-Sachs-Nariai universes. Corresponding to this procedure their total degrees of freedom are shown to be categorized into those of the universal covering space and the Teichmüller parameters. The former are given by constructing homogeneous metrics on a simply connected manifold. The Teichmüller spaces are also given by explicitly constructing expressions for the discrete subgroups of the isometry group.

Original languageEnglish
Pages (from-to)4855-4888
Number of pages34
JournalJournal of Mathematical Physics
Issue number9
Publication statusPublished - 1994
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Compact homogeneous universes'. Together they form a unique fingerprint.

Cite this